morphine sulfate- effect weeks after withdrawal symptoms

Welcome to HealthRcovered’s Pain Medication patient community. You can also read doctor approved Pain Medication Articles.
20 posts / 0 new
Last post
sandi
sandi's picture
Offline
Last seen: 9 months 3 weeks ago
Title: Member
Joined: 06/20/2008 - 12:53am
Ninja, welcome to Spine Health
advertisement
thartling
Offline
Last seen: 6 months 1 week ago
Title: Member
Joined: 04/15/2015 - 1:29pm
Never heard of any good drs

Never heard of any good drs making you quit... How long after you get the meds back, how hard is it to pull yourself out of withdrawals

Teresa Hartling

Fritzcrackerz
Fritzcrackerz's picture
Offline
Last seen: 2 weeks 3 days ago
Title: Member
Joined: 10/09/2014 - 4:12pm
I've never heard of a good

I've never heard of a good doctor making you stop for nerve block injections. I had three and continued with morphine and gabapentin each time.

As for making you stop abruptly, that's just mean.

Steve

L5-S1 herniation. Left knee meniscus tear. Right knee meniscus tear. L4-5 herniation - 2 x nerve block injections. L4-5 discectomy. L1-2 nerve block injection. L4-5 reherniation - TLIF fusion. Caudal Epidural. 2nd Caudal Epidural.

Jeannie013
Offline
Last seen: 6 months 3 days ago
Title: Member
Joined: 04/22/2015 - 12:46am
Not Sure

I am thinking about going 'cold turkey' off my medication...Morphine Sulphate 30mg. I take approximately 11-13 pills a day.
My pain management doctor prescribes 375 morphine sulphate, 30mg per month.
I am 68 years old and in pretty good health, but I am concerned if the withdrawal symptoms would be more then I can handle.
If I knew 7 years ago that I would be so addicted...I would never have made the choice to take these pills.
Please let me know your thoughts on this. Can I do this on my own and how??

Jeannie013

EMS Guy
Offline
Last seen: 14 hours 2 min ago
Title: Member
Joined: 06/23/2008 - 6:21pm
Medically supervised

Don't quit cold turkey. Go to your doctor and have them wean you down the safe way. Otherwise, you most likely will end up in the emergency room.

Remember the difference between dependent and addicted!

Keith

Several Epidurals, L4-S1 360 ALIF, Numerous Facet Joint Injections, RFA x2

kathyy
kathyy's picture
Offline
Last seen: 1 week 6 days ago
Title: Member
Joined: 10/29/2008 - 2:18pm
4 weeks past stopping narcotics

And I am still having some extended withdrawal symptoms. Chills. Fatigue. Of course I was on them for 7 years for one thing and for the other, I am 63. My doc tells me that in some of us, extended withdrawal symptoms can be quite normal. Hand in there. Kathy

Hope3
Online
Last seen: 11 min 8 sec ago
Title: Member
Joined: 02/07/2014 - 10:38am
Jeannie013

Hope you are doing alright today. I am so spacy lately I don't know if
you have posted on here about why you are taking the pain medications.
I am 67 years old and am also thinking of going cold turkey due to tolerance
issues with increased pain over the past 18 months my meds are not helping.
I hate the thought of having to take a ton of them or all the other meds that
I have tried with serious side effects but right now my Doctor is having me try
a couple of anti-depressants to help the nerve pain. He got upset at the idea
of cold turkey and wants me to wait until the level of pain is less before starting
to cut back. I have to admit the withdrawals scare me but the pain stops me from
doing it right now.
You say you are addicted or was it because you were in pain and now your body is
needed the meds. Just like Keith said there is a huge difference so don't beat yourself
up.
Sorry too much but Kathy and some others on here have given me great ideas to
help me through it when I get to that point.
Sherri

Readyforchange
Readyforchange's picture
Offline
Last seen: 5 months 2 weeks ago
Title: Member
Joined: 11/30/2014 - 2:51pm
jumping in here.

I had horrible withdrawl from two tylenol with codeine a day. Now I hurt every morning and after activity 3 weeks post acdf. I am having trouble going lower than 4 a day. Help! Do I just suffer from back pain for a week then it will disapear? Is it normal to be 36 with upper back pain and fatigue several on episodes a day sometimes all day? Could my body be lying to me?

cricri
Offline
Last seen: 2 hours 2 min ago
Title: Member
Joined: 10/22/2015 - 7:16am
quackery

Hi. I have been prescribed morphine patches for the past 7 months for my fractured spine and more recently, after 2 botched and unsuccessful surgeries I was prescribed some tablets az well... 15mg/h for 7 months and then oxi 15mg 8x day = 480mg a day for 2 weeks if I am right (it sounds enormous ). The dr also prescribed me anti-inflammatory, nausea pill, 2 separate antibiotics and some ibuprofen to make the morphine stronger. All of which had some adverse effects on my guts and i started getting ulcers. In the end I decided that it was ridiculous . I was in a worse condition because of all the side-effects and worse pain than without the morphine. I started to distrust my dr who told me there was no alternative to control the pain. And decided to quit everything cold turkey rather than serving as a guinea pig for this pusher dr. It has been 9 days... i had no idea that I had formed a dependence (please don't call it an addiction that's absurd).

First night was relatively weird. Hot n cold at the same time. Really hungry but not able to eat, can't sleep, cramps, runny nose, etc... i thoughed it up.

2nd was hell. I was so tired and wired and cramped and sick and cold and hot at the same time. I cried most of that night and ran to the emergency to seek help. But not knowing the source, i said that i felt like i had too much medication in my blood but the dr didn't seem to relate to the morphine. They prescribed me some sleeping pills and took blood tests to check my thyroid gland ... which came back good.

3 day.. by then i had not slept in 72 hour. My brain turned to jello and my wife and I nearly split up due to my strange behaviours. I took the car (very risky) and went to purchase some cannabis. I stopped having cramps for 2 3 hours and slept for about 4. When i woke up i was finnaly able to eat some fruits... which I devoured. I finnaly came across that it could be caus ed by some withdrawals... by that tim3 i was still a bit druggy from the morphine.

Day 6. I went to ask a pharmacist what they thought... they told me how there was no quick solutions, to eat alkaline food and have a couple of baths. So I went to the naturopath... she prescribed that i made a very strong tea, using thyme, sage and lavender.which is actually very good for cramps and temperature control.

Day 7 . I decided to start taking my temperature in the morning before getting out of bed... 34.6... The symptoms were starting to wear off during the day. But nights were still a living hell. I ran out of weed also and started eating less.

Day 9. I still feel like hell. My mind has cleared up a bit. 35.1celcius still low. Can't sleep still.

The councilor of the drug n alcohol rehab program at the hospital sais they will examine my case and call me in a few days. She mentioned that the hot cold and cramps could last for weeks or months due to the slow releasing patches that stays in the system for weeks.

I feel like suicide at times. I don't feel the need to take anymore ever...

Uh... this message has taken all my energy. I can't do this right now... freaking out . Bye. Please discuss . I need help.

Cricri

Pages

advertisement